Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Numerical treatment of a class of systems of Fredholm integral equations on the real line


Authors: M. C. De Bonis and G. Mastroianni
Journal: Math. Comp. 83 (2014), 771-788
MSC (2010): Primary 65R20, 45F05, 41A05
DOI: https://doi.org/10.1090/S0025-5718-2013-02727-5
Published electronically: June 7, 2013
MathSciNet review: 3143691
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the authors propose a Nyström method based on a ``truncated'' Gaussian rule to solve systems of Fredholm integral equations on the real line. They prove that it is stable and convergent and that the matrices of the solved linear systems are well conditioned. Moreover, they give error estimates in weighted uniform norm and show some numerical tests.


References [Enhancements On Off] (What's this?)

  • 1. ATKINSONS, K.E.: The numerical solution of integral equations of the second kind, Cambridge Monographs on Applied and Computational Mathematics, Cambridge University Press, Cambridge 1997. MR 1464941 (99d:65364)
  • 2. CVETKOVIĆ, A.S. & MILOVANOVIĆ, G.V.: The Mathematica package ``Orthogonal-Polynomials'', Facta Univ. Ser. Math. Inform., 19, 17-36 (2004) MR 2122752 (2006i:33038)
  • 3. DELLA VECCHIA, B. & MASTROIANNI, G.: Gaussian rules on unbounded intervals, J. Complexity, 19, 247-258 (2003) MR 1984112 (2004c:41061)
  • 4. LEVIN, E. & LUBINSKY, D.S.: Orthogonal polynomials for exponential weights, CMS Books in Mathematics/Ouvrages de Mathématique de la SMC, Vol. 4, Springer-Verlag, New York 2001. MR 1840714 (2002k:41001)
  • 5. MASTROIANNI, G. & MONEGATO, G.: Truncated Gauss-Laguerre quadrature rules, Recent trends in Numerical Analysis (D. Trigiante ed.), Nova Science, 1870-1892 (2000)
  • 6. MASTROIANNI, G. & MONEGATO, G.: Truncated quadrature rules over $ ]0,+\infty [$ and Nyström type methods, SIAM J. Numer. Anal., 41, 1870-1892 (2003) MR 2035010 (2005b:65022)
  • 7. MASTROIANNI, G. & NOTARANGELO, I.: A Lagrange-type projector on the real line, Mathematics of Computations, 79 , no. 269, 327-352 (2010) MR 2552229 (2010j:41007)
  • 8. MASTROIANNI, G. & NOTARANGELO, I.: A Nyström method for Fredholm integral equations on the real line, Journal of Integral Equations and Applications 23, no. 2, 253-288. MR 2813435 (2012g:65302)
  • 9. MASTROIANNI, G. & SZABADOS, J.: Polynomial approximation on infinite intervals with weights having inner zeros, Acta Math. Hungar., 96, no. 3, 221-258 (2002) MR 1919162 (2003f:41007)
  • 10. MASTROIANNI, & SZABADOS, J.: Direct and converse polynomial approximation theorems on the real line with weights having zeros. Frontiers in Interpolation and Approximation, Dedicated to the memory of A. Sharma, 287-306, Pure Appl. Math. (Boca Raton), 282, Chapman & Hall/CRC, Boca Raton, FL, 2007 MR 2274182 (2007j:41004)
  • 11. PRöSSDORF S. & SILBERMANN B.: Numerical Analysis for Integral and Related Operator Equations, Akademie-Verlag, Berlin 1991 and Birkhäuser Verlag, Basel 1991 MR 1206476 (94f:65126a)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65R20, 45F05, 41A05

Retrieve articles in all journals with MSC (2010): 65R20, 45F05, 41A05


Additional Information

M. C. De Bonis
Affiliation: Department of Mathematics, Computer Science and Economics, University of Basilicata, Via dell’Ateneo Lucano n. 10, 85100 Potenza, Italy
Email: mariacarmela.debonis@unibas.it

G. Mastroianni
Affiliation: Department of Mathematics, Computer Science and Economics, University of Basilicata, Via dell’Ateneo Lucano n. 10, 85100 Potenza, Italy
Email: mastroianni.csafta@unibas.it

DOI: https://doi.org/10.1090/S0025-5718-2013-02727-5
Keywords: Fredholm integral equations, Nystr\"om method, truncated Gaussian rule
Received by editor(s): January 31, 2011
Received by editor(s) in revised form: March 14, 2012, and June 19, 2012
Published electronically: June 7, 2013
Additional Notes: The author’s research was supported by the University of Basilicata (local funds) and by PRIN 2008 “Equazioni integrali con struttura e sistemi lineari”
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society